Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 1998, 12:37 PM CST for Stone County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1998, 12:37 PM CST (18:37 UTC)
- Expired
- Apr 3, 1998, 1:10 PM CST
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182
WUUS1 KSGF 031843
SVRSGF
MOC209-031910-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 PM CST FRI APR 3 1998
* SEVERE THUNDERSTORM WARNING FOR
NORTHERN STONE COUNTY - SOUTHWESTERN MISSOURI
* UNTIL 110 PM CST
* SOME AREAS AFFECTED
SECTIONS OF NORTHERN STONE COUNTY
NEAR AND NORTH OF GALENA
* AT 1237 PM THE PUBLIC REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE HAIL THE SIZE OF NICKELS. THIS STORM WAS
LOCATED NEAR HURLEY AND WAS MOVING SOUTHEAST AT 10 MPH.
DIME TO QUARTER SIZED HAIL HAS BEEN REPORTED IN HURLEY WITH THIS STORM
AT 1235 PM
IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED
VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
DSA/JT
&&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:28 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 3, 9:28 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR CLOUDS/TEMPS/TSRA NATIONAL WEATHER SERVICE SPRINGFIELD MO 928 AM CST FRI APR 3 1998 UPDATED ZONES DUE TO LOW CLOUDS FILTERING BACK IN/ DROPPING TEMPS AND TAKING TSRA OUT OF CENTRAL ZONES. MOST OF PRECIPITATION AROUND MCI/TOP ASSOCIATED WITH CAA. TAGGART
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:36 AM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 34 min |
| Apr 3, 12:51 PM CST | Severe Thunderstorm Warning | SGF | Christian | 34 min |
| Apr 3, 12:57 PM CST | Severe Thunderstorm Warning | SGF | Taney | 48 min |
| Apr 3, 1:10 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 65 min |
| Apr 3, 1:38 PM CST | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Apr 3, 2:18 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.